MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-3-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil could not be detached manually.No issues were found during inspection. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for embolization in the renal artery.There were no abnormalities in relation to the patient's anatomy.
 
Event or Problem Description
Additional information received indicating there were over four attempts made to detach the coil using the instant detacher.There were over three attempts made with the manual method.There were no issues encountered prior to the coil non-detachment.There was no pushwire damage observed after removal.
 
Additional Manufacturer Narrative
H3: visual inspection/damage location details: the concerto implant coil was returned within the introducer sheath.No damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No evidence of mechanical detachment using an instant detacher was found at this location.The break indicator was found intact.This is indicative that a manual detachment was not performed.No bends or kinks were found with the concerto pushwire.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant coil was found to be stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): the implant coil was pushed out from introducer sheath for further analysis.The concerto implant coil was then tested with an in-house instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicator was not visible when the pushwire was fully seated in the instant detacher cap.The implant coil was successfully detached on the first attempt without any difficulty.Conclusion: based on the analysis performed, the concerto coil was confirmed to have ¿non-detachment¿ as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached mechanically during testing.Therefore, the root cause could not be determined.Since the instant detacher used was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12837644
Report Number2029214-2021-01499
Device Sequence Number4472650
Product Code KRD
UDI-Device Identifier00847536033528
UDI-Public00847536033528
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model NumberNV-3-8-HELIX
Device Catalogue NumberNV-3-8-HELIX
Device Lot NumberB157966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown